Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
SSRI-INDUCED EXTRAPYRAMIDAL SIDE-EFFECTS AND AKATHISIA - IMPLICATIONSFOR TREATMENT
Autore:
LANE RM;
Indirizzi:
PFIZER INC,235 E 42ND ST NEW YORK NY 10017
Titolo Testata:
JOURNAL OF PSYCHOPHARMACOLOGY
fascicolo: 2, volume: 12, anno: 1998,
pagine: 192 - 214
SICI:
0269-8811(1998)12:2<192:SESAA->2.0.ZU;2-G
Fonte:
ISI
Lingua:
ENG
Soggetto:
SEROTONIN REUPTAKE INHIBITORS; POSITRON EMISSION TOMOGRAPHY; LOW-DOSE MIANSERIN; OBSESSIVE-COMPULSIVE DISORDER; FLUOXETINE-INDUCED AKATHISIA; SERTRALINE-INDUCED AKATHISIA; DRUG-INDUCED AKATHISIA; PARKINSONS-DISEASE; MAJOR DEPRESSION; TARDIVE-DYSKINESIA;
Keywords:
AKATHISIA; BASAL GANGLIA; CYP2D6; DOPAMINE; EXTRAPYRAMIDAL SIDE-EFFECTS; SSRIS; SEROTONIN SYNDROME;
Tipo documento:
Review
Natura:
Periodico
Settore Disciplinare:
Science Citation Index Expanded
Science Citation Index Expanded
Science Citation Index Expanded
Citazioni:
255
Recensione:
Indirizzi per estratti:
Citazione:
R.M. Lane, "SSRI-INDUCED EXTRAPYRAMIDAL SIDE-EFFECTS AND AKATHISIA - IMPLICATIONSFOR TREATMENT", J PSYCHOPH, 12(2), 1998, pp. 192-214

Abstract

The selective serotonin reuptake inhibitors (SSRIs) may occasionally induce extrapyramidal side-effects (EPS) and/or akathisia.This may be a consequence of serotonergically-mediated inhibition of the dopaminergic system. Manifestations of these effects in patients may depend on predisposing factors such as the presence of psychomotor disturbance, a previous history of drug-induced akathisia and/or EPS, concurrent antidopaminergic and/or serotonergic therapy, recent monoamine oxidase inhibitor discontinuation, comorbid Parkinson's disease and possibly deficient cytochrome P450 (CYP) isoenzyme status. There is increasing awareness that there may be a distinct form of melancholic or endogenousdepression with neurobiological underpinnings similar to those of disorders of the basal ganglia such as Parkinson's disease. Thus, it is not surprising that some individuals with depressive disorders appear to be susceptible to developing drug-induced EPS and/or akathisia. In addition, the propensity for the SSRIs to induce these effects in individual patients may vary within the drug class depending, for example, on their selectivity for serotonin relative to other monoamines, affinity for the 5-HT2C receptor, pharmacokinetic drug interaction potential with concomitantly administered neuroleptics and potential for accumulation due to a long half-life. The relative risk of EPS and akathisia associated with SSRIs have yet to be clearly established. The potential risks may be reduced by avoiding rapid and unnecessary dose titration. Furthermore, early recognition and appropriate management of EPS and/or akathisia is required to prevent the impact of these effects onpatient compliance and subjective well-being. It is important that the rare occurrence of EPS in patients receiving SSRIs does not precludetheir use in Parkinson's disease where their potentially significant role requires more systematic evaluation.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 21/09/20 alle ore 02:39:25